Alert archive / South Carolina / River Flood Advisories in 2013

River Flood Advisory 14, NWS Columbia, SC

August 19, 2013Lexington County, Richland County, South Carolina

NWS Columbia, SC issued this river flood advisory at Aug 19, 2013, 10:11 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2013, 10:11 PM EDT (02:11 UTC)
Expired
Aug 21, 2013, 9:44 PM EDT
In force
48 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Lexington County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 3 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 12.09 ft at Aug 20, 2013, 6:00 PM EDT.

actionminormoderate51015202508/2008/2108/2208/23
Action stage
10 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Aug 19, 9:58 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 19, 9:58 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
958 PM EDT MON AUG 19 2013

.SYNOPSIS...
HIGH PRESSURE OFF THE COAST WILL CIRCULATE MOIST AIR INTO THE
FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. A WEAK SURFACE
TROUGH WILL REMAIN NEAR THE AREA. THE PATTERN WILL SUPPORT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TONIGHT... HIGH MOISTURE WILL CONTINUE WITH PRECIPITABLE WATER
AROUND 2 INCHES. WITH LOSS OF DAYTIME HEATING...THUNDERSTORM
ACTIVITY HAS DIMINISHED. THE HIGH-RESOLUTION MODELS SUPPORT
SCATTERED COVERAGE TONIGHT. LOWERED POPS TO 30-40 PERCENT
THROUGH ABOUT 2 AM,,,THEN 20 PERCENT AFTERWARD. CLOUDINESS WILL
HELP HOLD UP TEMPERATURES. THE TEMPERATURE GUIDANCE WAS CLOSE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
THE WET PATTERN WILL CONTINUE THROUGH WEDNESDAY. THE WEAK
SURFACE TROUGH NEAR THE FORECAST AREA APPEARS TO REMAIN CAUGHT IN
THE RIDGE. TROPICAL MOISTURE SHOULD CONTINUE STREAMING NORTHWARD
BETWEEN THE OFFSHORE RIDGE AND MISSISSIPPI RIVER VALLEY UPPER
TROUGH. LEANED TOWARD THE HIGHER POP GUIDANCE. THE HIGH MOISTURE
WITH A TROPICAL CONNECTION AND RELATIVELY SLOW STORM MOVEMENT
INDICATES VERY HEAVY DOWNPOURS WILL OCCUR WITH SOME OF THE SHOWERS
WITH FLOODING POSSIBLE IN POOR-DRAINAGE AREAS. HIGH TEMPERATURES
SHOULD BE A FEW DEGREES BELOW CLIMATOLOGY BECAUSE OF CLOUDINESS.
USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE GFS AND ECMWF APPEAR TO KEEP THE WEAK SURFACE TROUGH THAT HAS
BEEN CAUGHT IN THE RIDGE AND ITS ASSOCIATED MOISTURE DURING MUCH
OF THE MEDIUM-RANGE PERIOD. ANOTHER FRONT APPEARS TO DROP
SOUTHWARD AND STALL TOWARD THE END OF THE PERIOD. THE PATTERN
SUPPORTS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WITH
TEMPERATURES NEAR CLIMATOLOGY. MODEL MEANS SUPPORT LOWS MAINLY IN
THE LOWER 70S AND HIGHS AROUND 90 WITH CHANCE POPS.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
WEAK NEARLY STATIONARY BOUNDARY REMAINS DRAPED ACROSS THE
LOWCOUNTRY. RADAR INDICATING WDLY SCTD SHOWERS ACROSS PORTIONS OF
THE CNTRL AND EASTERN MIDLANDS AND CSRA LATE THIS EVENING. MAINLY
MVFR CIGS WILL CONTINUE UNTIL AROUND 06Z-08Z TUESDAY WITH VCSH.
LOWER CIGS/VSBYS COULD REDEVELOP AGAIN DURING THE PRE-DAWN HOURS
TUESDAY MORNING WITH MOST GUIDANCE INDICATING IFR CONDITIONS. CIGS
SHOULD IMPROVE TO VFR AFTER 15Z TUESDAY...WITH A FEW SHOWERS/STORMS
IN THE VCNTY DURING THE AFTERNOON HOURS.

EXTENDED AVIATION OUTLOOK...LATE NIGHT/EARLY MORNING FOG/STRATUS.
CHANCE OF AFTERNOON/EVENING THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 19, 3:54 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
354 AM EDT MON AUG 19 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
354 AM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND
TONIGHT ACROSS THE AREA. BRIEF HEAVY RAINFALL MAY OCCUR WITH THE
ACTIVITY...POSSIBLY PRODUCING LOCALIZED FLOODING ALONG SMALL
STREAMS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF HEAVY RAIN MAY LEAD TO FLOODING ALONG SMALL STREAMS AND
IN POOR-DRAINAGE AREAS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 19, 8:37 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
837 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            BARNWELL                33.24N 81.37W
08/19/2013                   BARNWELL           SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED STREET FLOODING AND SEVERAL
            HOMES WITH WATER IN THE BARNWELL AREA.

&&

SJN

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 10:19 PM EDTRiver Flood WarningCAECalhoun, Lexington, Richland5 days
Aug 20, 2:05 PM EDTAreal Flood AdvisoryCAERichland55 min
Aug 20, 2:20 PM EDTSpecial Weather StatementCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more85 min
Aug 20, 2:21 PM EDTSpecial Weather StatementCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more84 min
Aug 20, 3:57 PM EDTSevere Thunderstorm WarningCAEClarendon, Orangeburg48 min
Aug 20, 5:43 PM EDTAreal Flood AdvisoryCAECalhoun, Orangeburg62 min

Nearby

River Flood Advisories in South Carolina, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.